Alert archive / Iowa / Wind Advisories in 2025
Wind Advisory 2, NWS Des Moines, IA
NWS Des Moines, IA issued this wind advisory at Feb 27, 2025, 2:09 PM CST for 36 counties in Iowa. It took effect at Feb 28, 2025, 10:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2025, 2:09 PM CST (20:09 UTC)
- In effect from
- Feb 28, 2025, 10:00 AM CST
- Expired
- Feb 28, 2025, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Des Moines, IA
All 36 counties
Audubon County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cerro Gordo County, IA, Crawford County, IA, Dallas County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Jasper County, IA, Kossuth County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Poweshiek County, IA, Sac County, IA, Story County, IA, Tama County, IA, Warren County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 68 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.2 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1706 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
966 WWUS73 KDMX 272009 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 209 PM CST Thu Feb 27 2025 IAZ004>007-015>017-023>028-033>039-044>050-057>062-073>075-280615- /O.NEW.KDMX.WI.Y.0002.250228T1600Z-250301T0000Z/ Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun- Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene- Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper- Poweshiek-Warren-Marion-Mahaska- Including the cities of Indianola, Norwalk, Toledo, Guthrie Center, Grinnell, Emmetsburg, Eagle Grove, Casey, Panora, Iowa Falls, Reinbeck, Belmond, Grundy Center, Sac City, Aplington, Clarion, Odebolt, Algona, Hampton, Rolfe, Schaller, Carlisle, Clear Lake, Clarksville, Mason City, Cedar Falls, Gilmore City, Shell Rock, Exira, Garner, Ackley, Jefferson, Wellsburg, Greene, Gladbrook, Manson, Fonda, Tama, Knoxville, Waterloo, Lake View, Fort Dodge, Dumont, Des Moines, Allison, Laurens, Early, Manly, Rockwell City, Lake City, Wall Lake, Forest City, Traer, Dysart, Newton, Estherville, Pomeroy, Pella, Waverly, Dike, Adel, Audubon, Eldora, Northwood, Humboldt, Pocahontas, Denison, Carroll, Bayard, Lake Mills, Perry, Conrad, Britt, Kanawha, Boone, Webster City, Oskaloosa, Parkersburg, Waukee, Marshalltown, and Ames 209 PM CST Thu Feb 27 2025 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM CST FRIDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. The strongest winds are expected north of Highway 30 and in valley areas. * WHERE...Much of central Iowa. * WHEN...From 10 AM to 6 PM CST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Dry conditions have also created fire spread concerns. A Red Flag Warning is also in effect for most of the area along and south of Highway 20. Please see that product for more details. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ REV
5 follow-up statements
010 WWUS73 KDMX 280215 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 815 PM CST Thu Feb 27 2025 IAZ004>007-015>017-023>028-033>039-044>050-057>062-073>075-281215- /O.CON.KDMX.WI.Y.0002.250228T1600Z-250301T0000Z/ Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun- Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene- Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper- Poweshiek-Warren-Marion-Mahaska- Including the cities of Manson, Exira, Carlisle, Ackley, Norwalk, Clarksville, Newton, Schaller, Denison, Audubon, Waterloo, Lake City, Webster City, Fort Dodge, Algona, Humboldt, Iowa Falls, Cedar Falls, Eagle Grove, Northwood, Mason City, Belmond, Waverly, Grundy Center, Dysart, Rockwell City, Dike, Knoxville, Dumont, Clear Lake, Clarion, Pomeroy, Rolfe, Toledo, Manly, Adel, Lake Mills, Reinbeck, Lake View, Casey, Emmetsburg, Grinnell, Marshalltown, Odebolt, Wall Lake, Garner, Laurens, Hampton, Panora, Wellsburg, Pella, Guthrie Center, Gladbrook, Estherville, Shell Rock, Conrad, Aplington, Bayard, Britt, Indianola, Pocahontas, Perry, Waukee, Carroll, Sac City, Parkersburg, Gilmore City, Traer, Eldora, Oskaloosa, Tama, Jefferson, Boone, Des Moines, Greene, Ames, Early, Fonda, Allison, Forest City, and Kanawha 815 PM CST Thu Feb 27 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM CST FRIDAY... * WHAT...Northwest winds 25 to 35 mph with widespread gusts 40 to 45 mph, and gusts 50 mph or more possible north. * WHERE...Much of central and northern Iowa. * WHEN...From 10 AM to 6 PM CST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Dry conditions have also created critical to near critical fire weather conditions. A Red Flag Warning is also in effect for most of the area along and south of the Highway 3 corridor. Please see that product for more details. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Open burning is discouraged. Secure outdoor objects. && $$ Small
352 WWUS73 KDMX 281105 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 505 AM CST Fri Feb 28 2025 IAZ004>007-015>017-023>028-033>039-044>050-057>062-073>075-282115- /O.CON.KDMX.WI.Y.0002.250228T1600Z-250301T0000Z/ Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun- Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene- Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper- Poweshiek-Warren-Marion-Mahaska- Including the cities of Dysart, Dumont, Guthrie Center, Laurens, Cedar Falls, Reinbeck, Grinnell, Newton, Wellsburg, Emmetsburg, Allison, Boone, Lake Mills, Humboldt, Ackley, Lake View, Belmond, Perry, Shell Rock, Toledo, Rockwell City, Hampton, Gilmore City, Iowa Falls, Gladbrook, Fort Dodge, Carlisle, Mason City, Pocahontas, Eagle Grove, Clarion, Casey, Waverly, Britt, Eldora, Northwood, Clarksville, Carroll, Ames, Garner, Jefferson, Greene, Exira, Clear Lake, Pomeroy, Dike, Schaller, Norwalk, Denison, Audubon, Aplington, Early, Conrad, Marshalltown, Waterloo, Tama, Panora, Waukee, Forest City, Manly, Oskaloosa, Sac City, Lake City, Manson, Adel, Estherville, Wall Lake, Grundy Center, Des Moines, Pella, Rolfe, Algona, Knoxville, Traer, Kanawha, Parkersburg, Webster City, Indianola, Fonda, Odebolt, and Bayard 505 AM CST Fri Feb 28 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with widespread gusts 40 to 45 mph, and gusts 50 mph or more possible north. * WHERE...Much of central and northern Iowa. * WHEN...From 10 AM this morning to 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Dry conditions have also created critical to near critical fire weather conditions. A Red Flag Warning is also in effect for most of the area along and south of the Highway 3 corridor. Please see that product for more details. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Hagenhoff
312 WWUS73 KDMX 281702 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 1102 AM CST Fri Feb 28 2025 IAZ004>007-015>017-023>028-033>039-044>050-057>062-073>075-010000- /O.CON.KDMX.WI.Y.0002.000000T0000Z-250301T0000Z/ Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun- Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene- Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper- Poweshiek-Warren-Marion-Mahaska- Including the cities of Shell Rock, Ames, Tama, Wellsburg, Exira, Knoxville, Toledo, Pella, Britt, Guthrie Center, Pomeroy, Boone, Garner, Manson, Emmetsburg, Webster City, Belmond, Aplington, Bayard, Schaller, Odebolt, Early, Clarksville, Conrad, Pocahontas, Gladbrook, Adel, Fonda, Reinbeck, Lake City, Casey, Denison, Newton, Dike, Lake Mills, Grundy Center, Lake View, Wall Lake, Fort Dodge, Algona, Indianola, Laurens, Norwalk, Rockwell City, Waterloo, Sac City, Waukee, Traer, Gilmore City, Manly, Iowa Falls, Hampton, Humboldt, Northwood, Grinnell, Waverly, Audubon, Perry, Parkersburg, Carroll, Mason City, Cedar Falls, Dumont, Carlisle, Oskaloosa, Des Moines, Forest City, Allison, Panora, Estherville, Clear Lake, Greene, Dysart, Clarion, Eldora, Rolfe, Ackley, Marshalltown, Kanawha, Jefferson, and Eagle Grove 1102 AM CST Fri Feb 28 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with widespread gusts 40 to 45 mph, and gusts 50 mph or more possible north. * WHERE...Portions of central, north central, northeast, northwest, south central, and west central Iowa. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Dry conditions have also created critical to near critical fire weather conditions. A Red Flag Warning is also in effect for most of the area along and south of the Highway 3 corridor. Please see that product for more details. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Open burning is discouraged. Secure outdoor objects. && $$ Donavon
788 WWUS73 KDMX 282012 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 212 PM CST Fri Feb 28 2025 IAZ004-005-015>017-024>028-036>039-048>050-010000- /O.UPG.KDMX.WI.Y.0002.000000T0000Z-250301T0000Z/ /O.NEW.KDMX.HW.W.0001.250228T2012Z-250301T0000Z/ Emmet-Kossuth-Palo Alto-Hancock-Cerro Gordo-Humboldt-Wright- Franklin-Butler-Bremer-Hamilton-Hardin-Grundy-Black Hawk-Story- Marshall-Tama- Including the cities of Waverly, Iowa Falls, Eagle Grove, Gladbrook, Wellsburg, Algona, Shell Rock, Emmetsburg, Clarksville, Ackley, Dysart, Traer, Reinbeck, Webster City, Ames, Britt, Waterloo, Toledo, Parkersburg, Humboldt, Dumont, Estherville, Dike, Aplington, Cedar Falls, Marshalltown, Mason City, Clear Lake, Belmond, Kanawha, Hampton, Greene, Eldora, Clarion, Grundy Center, Conrad, Allison, Tama, and Garner 212 PM CST Fri Feb 28 2025 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 40 to 45 mph with gusts up to 60 mph. * WHERE...Portions of central, north central, northeast, and northwest Iowa. * WHEN...Until 6 PM CST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ IAZ006-007-023-033>035-044>047-057>062-073>075-010000- /O.CON.KDMX.WI.Y.0002.000000T0000Z-250301T0000Z/ Winnebago-Worth-Pocahontas-Sac-Calhoun-Webster-Crawford-Carroll- Greene-Boone-Audubon-Guthrie-Dallas-Polk-Jasper-Poweshiek-Warren- Marion-Mahaska- Including the cities of Manly, Waukee, Gilmore City, Adel, Newton, Fonda, Carroll, Audubon, Carlisle, Grinnell, Forest City, Guthrie Center, Northwood, Oskaloosa, Lake City, Pocahontas, Perry, Denison, Knoxville, Sac City, Pomeroy, Manson, Laurens, Boone, Panora, Casey, Lake View, Exira, Norwalk, Des Moines, Early, Fort Dodge, Rockwell City, Lake Mills, Schaller, Indianola, Bayard, Rolfe, Wall Lake, Jefferson, Odebolt, and Pella 212 PM CST Fri Feb 28 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 25 to 30 mph with gusts up to 55 mph. * WHERE...Portions of central, north central, northwest, south central, and west central Iowa. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ REV
552 WWUS73 KDMX 282357 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 557 PM CST Fri Feb 28 2025 IAZ004-005-015>017-024>028-036>039-048>050-010100- /O.EXP.KDMX.HW.W.0001.000000T0000Z-250301T0000Z/ Emmet-Kossuth-Palo Alto-Hancock-Cerro Gordo-Humboldt-Wright- Franklin-Butler-Bremer-Hamilton-Hardin-Grundy-Black Hawk-Story- Marshall-Tama- Including the cities of Britt, Parkersburg, Grundy Center, Gladbrook, Clarksville, Dysart, Webster City, Clarion, Algona, Ackley, Dumont, Mason City, Conrad, Estherville, Cedar Falls, Eagle Grove, Iowa Falls, Toledo, Kanawha, Belmond, Reinbeck, Waverly, Wellsburg, Shell Rock, Humboldt, Eldora, Hampton, Aplington, Marshalltown, Allison, Tama, Emmetsburg, Clear Lake, Ames, Greene, Dike, Traer, Waterloo, and Garner 557 PM CST Fri Feb 28 2025 ...HIGH WIND WARNING WILL EXPIRE AT 6 PM CST THIS EVENING... The strongest winds and wind gusts have ended. The wind will continue to be gusty from the northwest with gusts up to around 40 MPH for a few more hours before decreasing further overnight. $$ IAZ006-007-023-033>035-044>047-057>062-073>075-010100- /O.EXP.KDMX.WI.Y.0002.000000T0000Z-250301T0000Z/ Winnebago-Worth-Pocahontas-Sac-Calhoun-Webster-Crawford-Carroll- Greene-Boone-Audubon-Guthrie-Dallas-Polk-Jasper-Poweshiek-Warren- Marion-Mahaska- Including the cities of Guthrie Center, Manly, Rolfe, Grinnell, Pocahontas, Carroll, Fort Dodge, Schaller, Early, Denison, Panora, Fonda, Jefferson, Adel, Norwalk, Indianola, Lake City, Exira, Wall Lake, Rockwell City, Newton, Carlisle, Des Moines, Northwood, Waukee, Pomeroy, Manson, Casey, Odebolt, Sac City, Forest City, Laurens, Lake Mills, Audubon, Oskaloosa, Lake View, Pella, Bayard, Perry, Gilmore City, Boone, and Knoxville 557 PM CST Fri Feb 28 2025 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... Wind speeds have diminished and thus the advisory will be allowed to expire. Wind gusts up to 40 MPH will be possible at times through the rest of the evening. $$ Hahn
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at Feb 27, 11:45 AM CST, 2 hours 24 minutes earlier. Its key messages:
- Breezy and mild again today with plenty of sunshine. Elevated fire weather conditions once again.
- Windy Friday with wind headlines likely needed. Near critical to critical fire weather conditions expected areawide due to strong winds, lowering relative humidity, and cured fuels.
- Dry and cooler this weekend, with a more active pattern next week with rain likely, possibly mixing or changing to snow mid/late week.
Area forecast discussion, Feb 27, 11:45 AM CST, 2 hours 24 minutes before
Area Forecast Discussion National Weather Service Des Moines IA 1145 AM CST Thu Feb 27 2025 ...Updated for the 18z Aviation Discussion... .KEY MESSAGES... - Breezy and mild again today with plenty of sunshine. Elevated fire weather conditions once again. - Windy Friday with wind headlines likely needed. Near critical to critical fire weather conditions expected areawide due to strong winds, lowering relative humidity, and cured fuels. - Dry and cooler this weekend, with a more active pattern next week with rain likely, possibly mixing or changing to snow mid/late week. && .DISCUSSION... Issued at 255 AM CST Thu Feb 27 2025 Today and Tonight... A fairly amplified upper air pattern noted over the CONUS with ridging over the intermountain west with upper troughing over the Great Lakes region. As a result, much of the upper Midwest will remain in a dry n/nwly flow regime today and tonight. Typically, this could result in a cool-ish pattern, however the deep, dry adiabatic mixed layer in the PBL will extend to about 850mb which will allow temperatures to again climb well above seasonal averages, with highs in 50s expected again. This deeper mixed profile will also support breezy conditions again today, with NW winds of 15 to 25 mph common, along with a few gusts over 30 mph. These dry and breezy conditions will again support high to very high grassland fire danger, and we recently have seen an uptick in grass fires per dry fuels. Plenty of sunshine expected, with clear to partly cloudy skies. Mostly clear and mild conditions expected tonight, with winds aloft ramping up after midnight, with breezes continuing through the overnight. Lows will remain mild, only falling into the 30s. Friday and Friday Night... A stronger and deepening upper shortwave will track from ND into the Great Lakes area on Friday. The strongest synoptic scale QG forcing and lift, and resultant precipitation shield should remain well north and east of our forecast area on Friday. However, very strong W/NWLY winds south of the deepening 850mb low will increase over IA with 850mb winds at or above 50kts likely through Friday. Winds will begin to increase in earnest by mid-morning Friday as mixing depth increases. An accompanying cold front will then drop swd through the region after 18z, resulting in a secondary push of wind per increasing subsidence and modest CAA. Very windy conditions will occur on Friday with a high probability (>70% chance) of sustained winds exceeding 30 mph, and wind gusts exceeding 40 mph. The various GEFS and ECMWF ensemble guidance, along with NBM percentile data is also suggesting portions of the the CWA north of US 20 could very well see wind gust values exceed 50 mph, especially in the typical wind prone areas /e.g. KEST and KMCW/. While confidence for wind headlines is relatively high for Friday, per coordination with neighboring WFOs we decided to hold off issuance on this shift to better fine tune the exact area and proper headline. Temperatures on Friday are also expected to trend upward as the thermal ridge pushes through the area ahead of the cold front. Highs are expected to rise into the lower 50s far north to the lower 60s south. This combination of seasonally warm and windy conditions will also lead to fire weather concerns once again. The tricky part of the fire weather equation is the RH forecast. Model soundings show clouds increasing in the north along and ahead of the cold front /with even a few high based showers possible/, and this could impact the depth of vertical mixing, along with extent of heating. Currently we have MinRH values dropping to the mid 40s north, to around 30% in the south. These values are close to, but still above our Red Flag Warning criteria /RH < 25%/. If it becomes more evident that RH values will fall closer to criteria, fire wx headlines will also need to be considered. Winds will gradually diminish Friday night, but colder conditions will return, albeit closer to seasonal avgs. Lows on Friday night will fall back into the teens and 20s. This weekend into early next week... Dry and cooler conditions are on tap for Saturday with highs in the 30s to lower 40s A weak upper low should pass well to the south of the area on Sunday and Monday, but as winds turn around to more southwesterly, modest WAA will again lead to warming trend. There is a low chance for a few showers on Monday per the weak WAA/isentropic lift regime. The 00Z deterministic models and ensembles are in decent agreement showing a much stronger system impacting much of the Midwest on Tuesday through Wednesday night. The latest guidance suggests about a 30-60% chance of rainfall amounts > 0.50" - potentially one of the wetter systems in some time. Depending on the track of the system, there is potential that the precip type may transition to snow, or a rain/snow mix in the deformation zone on the backside of the system. Plenty of time to fine tune details, but the system bears watching next week. && .AVIATION /18Z TAFS THROUGH 18Z FRIDAY/... Issued at 1145 AM CST Thu Feb 27 2025 Main concern will be winds aft 12z and wind shear aft 06z and lasting through around 12-15z. Rather deep mixing is anticipated from 15z Friday through 00z Saturday (next forecast period), with some gusts occasionally reaching 40 to 45kts 18z through 00z Saturday - just a heads up. Trough passage around 12z signals a wind shift to west followed by a northwest wind aft 15z through remainder of period. /rev && .DMX WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Fowle AVIATION...REV
Hazardous weather outlook, Feb 27, 4:46 AM CST, 9 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Des Moines IA 446 AM CST Thu Feb 27 2025 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-281100- Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun- Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene- Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper- Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union- Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne- Appanoose-Davis- 446 AM CST Thu Feb 27 2025 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Today and tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Windy conditions are expected Friday with gusts 40 to 50 mph, particularly in northern Iowa during the afternoon. These winds will likely lead to elevated fire weather conditions on Friday as well. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Hagenhoff
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 2:09 PM CST | Red Flag Warning | DMX | Adair, Adams, Appanoose, Audubon, Black Hawk, Boone and 45 more | 28 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.